Jannah Theme License is not validated, Go to the theme options page to validate the license, You need a single license for each domain name.
Health

Pittsburgh doctors see increase in people suffering serious side effects from ‘zombie drug’

PITTSBURGH (KDKA) — Pittsburgh doctors say they are seeing a serious increase in the number of people experiencing serious side effects from xylazine.

Xylazine, known on the street as “tranq,” is a horse tranquilizer that drug dealers mix with illicit drugs to increase the effect of opioids.

“We have seen a significant increase in patients,” said Dr. Brent Rau with Allegheny Health Network.

Rau continues to see people coming into Allegheny General Hospital dealing with so-called “zombie drug” skin problems.

“Necrosis from the skin to the bones, they present with large purulent wounds,” Dr. Rau said.

The Allegheny County Medical Examiner’s Office said 96 people have overdosed on xylazine in their system since January 2023.

Images obtained by KDKA-TV show the skin ulcers that often appear near injection sites, but Dr. Rau said the photos don’t match what he sees in Pittsburgh.

“They will need a lot of wound care, debridement in the operating room where they cut the tissue. And in severe cases, amputation of the limb itself,” the doctor explained.

Dr. Rau said that in many cases people think they are using heroin or cocaine, but they are using drugs containing tranquilizers.

The fact that it is not an opioid means that there is no reversal medication. Narcan doesn’t work with xylazine, but Rau said they often put the patient on oxygen or use a breathing tube.

News Source : www.cbsnews.com
Gn Health

Back to top button